Alert archive / Alabama / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Feb 23, 2014, 7:07 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2014, 7:07 AM CST (13:07 UTC)
- Expired
- Feb 23, 2014, 4:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
061 WGUS64 KMOB 231307 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 707 AM CST SUN FEB 23 2014 ...FLASH FLOOD WATCH IN EFFECT FOR THE COASTAL ZONES OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 4 PM THIS AFTERNOON... .A WARM FRONT POSITIONED NEAR THE COAST HAS BEEN THE FOCUS FOR THE PASSAGE OF PERIODS OF SHOWERS AND FEW THUNDERSTORMS SINCE MIDNIGHT FROM DAUPHIN ISLAND...EASTWARD TO GULF SHORES TO DESTIN. LATEST OBSERVATIONS INDICATE...THE HEAVIEST RAINS HAVE FALLEN NEAR ORANGE BEACH...TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...INCREASING THE POTENTIAL FOR FLASH FLOODING TODAY. ALZ063-064-FLZ002-004-006-231900- /O.NEW.KMOB.FF.A.0001.140223T1307Z-140223T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 707 AM CST SUN FEB 23 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN AND LOWER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA AND COASTAL SANTA ROSA. * UNTIL 4 PM CST THIS AFTERNOON * LATEST OBSERVATIONS INDICATE 2 TO 3 INCHES OF RAIN HAS FALLEN OVER SEVERAL AREAS FROM NEAR ORANGE BEACH TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...ADDING 2 TO 4 ADDITIONAL INCHES OF RAIN OVER GROUND SOAKED AREAS. THIS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
836 WGUS64 KMOB 232007 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 207 PM CST SUN FEB 23 2014 ...FLASH FLOOD WATCH IN EFFECT FOR THE COASTAL ZONES OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 4 PM THIS AFTERNOON... .A WARM FRONT POSITIONED NEAR THE COAST HAS BEEN THE FOCUS FOR THE PASSAGE OF PERIODS OF SHOWERS AND FEW THUNDERSTORMS SINCE MIDNIGHT FROM DAUPHIN ISLAND...EASTWARD TO GULF SHORES TO DESTIN. LATEST OBSERVATIONS INDICATE...THE HEAVIEST RAINS HAVE FALLEN NEAR ORANGE BEACH...TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...INCREASING THE POTENTIAL FOR FLASH FLOODING TODAY. ALZ063-064-FLZ002-004-006-232200- /O.CON.KMOB.FF.A.0001.000000T0000Z-140223T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 207 PM CST SUN FEB 23 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN AND LOWER MOBILE. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA AND COASTAL SANTA ROSA. * UNTIL 4 PM CST THIS AFTERNOON * LATEST OBSERVATIONS INDICATE 2 TO 4 INCHES OF RAIN HAS FALLEN OVER SEVERAL AREAS FROM NEAR ORANGE BEACH TO GULF BREEZE AND NAVARRE BEACH. ADDITIONAL MODERATE TO LOCALLY HEAVY RAINS ALONG THE WARM FRONT WILL LIKELY TRACK EAST ACROSS THESE AREAS...ADDING 1 TO 2 ADDITIONAL INCHES OF RAIN OVER GROUND SOAKED AREAS. THIS WILL INCREASE THE POTENTIAL FOR FLASH FLOODING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
669 WGUS64 KMOB 232159 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 359 PM CST SUN FEB 23 2014 ...THE FLASH FLOOD WATCH FOR COASTAL AREAS WILL BE ALLOWED TO EXPIRE... .THE HEAVIEST RAIN HAS SHIFTED SOUTH OF THE COAST DURING THE AFTERNOON HOURS. ALZ063-064-FLZ002-004-006-232300- /O.EXP.KMOB.FF.A.0001.000000T0000Z-140223T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE... DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE... MILTON...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB 359 PM CST SUN FEB 23 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM CST THIS AFTERNOON... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA WILL EXPIRE AT 4 PM CST THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Feb 23, 4:24 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 4:24 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 424 AM CST SUN FEB 23 2014 .SHORT TERM (TODAY AND TONIGHT)...UPPER LEVEL WEST SOUTHWEST FLOW IS IN PLACE ACROSS THE SOUTHERN STATES AS A BROAD UPPER LEVEL TROF EXTENDS ACROSS THE EASTERN HALF OF THE US. WITHIN THE HIGH LEVEL FLOW...A STRONG UPPER LEVEL JET STREAK CONTAINING WINDS FROM 100 TO 120 KTS EXTENDS FROM THE VIRGINIAS BACK INTO THE SOUTHERN PLAINS. AT THE SURFACE...A WEAK EAST TO WEST WARM FRONTAL BOUNDARY WAS DRAPED FROM THE NORTHERN FLORIDA PANHANDLE...WESTWARD INTO SOUTHERN LOUISIANA. RICH LOW LEVEL GULF MOISTURE WAS INTERSECTING THIS BOUNDARY AND COUPLE THIS WITH ENHANCED SURFACE CONVERGENCE WITHIN THE SURFACE BOUNDARY AIDED BY UPPER LEVEL SUPPORT WITHIN THE FAVORED RIGHT REAR QUADRANT OF THE HIGH LEVEL JET TO THE NORTH...SETS THE STAGE FOR CATEGORICAL PROBABILITIES OF PRECIPITATION TODAY. RADAR DATA HAS SHOWN A MARKED INCREASE IN LIGHTNING ACTIVITY/AND STORMS SINCE 2 AM WITHIN AN AREA OF INSTABILITY ACROSS THE CENTRAL GULF COAST WHERE MID LEVEL LAPSE RATES RANGE FROM 7 TO 8 DEGREES C/KM. THERE MAY BE INSTANCES OF SMALL HAIL IN SOME OF THE STRONGER STORM CLUSTERS. HAVE ALSO MENTIONED HEAVY RAINS. THERE HAS BEEN SPREAD AMONGST THE PHYSICAL SOLUTIONS OF THE GLOBAL MODELS AND THE HIGHER RESOLUTION MESOSCALE MODELS ON THE PLACEMENT OF THE HEAVY RAINS THROUGH THE DAY. ALSO...STORM TOTAL QPF THROUGH 6 PM THIS EVENING IS GENERALLY 1 TO 2 INCHES OVER THE SOUTHERN HALF OF THE FORECAST AREA. LOCALLY HIGHER AMOUNTS QUITE POSSIBLE IN THOSE AREAS THAT SEE REPEATED MOTION OF STRONGER STORMS OVER THE SAME AREAS. AT THIS TIME...GIVEN SPREAD AND ONE HOUR FLASH FLOOD GUIDANCE BEING 2 TO 3 INCHES...WILL CONTINUE TO MONITOR RADAR TRENDS FOR FLASH FLOOD WATCH CONSIDERATION. A DECREASE IN RAIN COVERAGE FORECAST BY LATER IN THE AFTERNOON AND CONTINUING INTO THE EVENING AS A COLD FRONT SINKS SOUTHWARD ACROSS THE GULF COAST. HAVE OPTED TO LEAN CLOSER TO THE COOLER MET NUMBERS FOR TODAY'S HIGH TEMPERATURES GIVEN CLOUDS AND RAINS. FOR TONIGHT...WHEN CONSIDERING RAINS THAT FALL TODAY...ENOUGH GROUND BASED MOISTURE SUPPORTS MENTIONING PATCHY TO AREAS OF FOG FOR TONIGHT. NIGHTTIME LOWS MILD. /10 && (MONDAY THROUGH TUESDAY)...THE GFS AND EURO BOTH INDICATE A FAIRLY UNDISTURBED AND STABLE ZONAL FLOW PERSISTS OVER THE REGION THROUGH TUESDAY...BUT AS BAROCLINIC INSTABILITY BEGINS TO ACT...WE WILL SEE INCREASING EMBEDDED PERTURBATIONS MOVING ACROSS THE AREA WILE ALSO SEEING A DEEPENING WAVENUMBER 5 PATTERN SETTING UP OVER THE EASTERN THIRD OF THE COUNTRY TUESDAY. EACH MODEL OUTPUT IS PRETTY CLOSELY PHASED ON THE SEQUENCE OF EVENTS AS DESCRIBED. HOWEVER THE SURFACE FEATURES DEPICTED BY THE EURO ARE MUCH MORE EASILY IDENTIFIED AS A WEAK QUASISTATIONARY FRONT INDICATING A UPTICK IN RAIN CHANCES THEN. THE COLD FRONT WILL EASE SOUTH INTO THE NORTHERN GULF OVERNIGHT. INSTABILITY IS UP-TICKED SOMEWHAT ON TUESDAY BUT STILL LIMITED. WILL HAVE CHANCE POPS FOR MUCH OF THE AREA MONDAY NIGHT OVERNIGHT INTO TUESDAY...THEN SLIGHT CHANCE POPS FOR THE OVERNIGHT HOURS. LI IS LIMITED TO GREATER THAN -1 OR -2 SO WE MAY HEAR A FEW RUMBLES ALOFT. /77 .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...STARTING IT ALL OFF...WE HAVE A POWERFUL DEEPENING TROUGH WHICH WILL SWEEP ACROSS MANITOBA AND WESTERN ONTARIO INTO THE WESTERN GREAT LAKES REGION. IT WILL DIG SOUTHWARD ACROSS THE PLAINS LATE TUESDAY AND LEADS TO AMPLIFICATION OF A PROGRESSIVE LONGWAVE TROUGH WHICH WILL DOMINATE THE INTERIOR EASTERN STATES LATE TUESDAY NIGHT OR EARLY WEDNESDAY. 500 MB HEIGHT RISES WILL DYNAMICALLY BUILD UP A LARGE SURFACE HIGH EXTENDING FROM THE NORTHERN PLAINS AND INTO THE REGION...EVENTUALLY PUSHING THE STALLED FRONT FURTHER OFFSHORE TUESDAY NIGHT. STRENGTHENING DEEP LAYER FORCING IS SEEN IN THE FLOW...SUPPORTING CHANCE POPS TUESDAY NIGHT. USED A BLEND OF THE EURO AND MEX MOS TO ESTABLISH THE RAIN PROSPECTS IN THE EXTENDED DOMAIN. THE LONGWAVE TROUGH MOVES OFF INTO THE ATLANTIC ON WEDNESDAY RETURNING THE AREA TO A ZONAL FLOW WITH ANOTHER SERIES OF PROGRESSIVELY STRONGER EMBEDDED DISTURBANCES. THE SURFACE HIGH CONTINUES TO BUILD INTO THE REGION THROUGH THURSDAY...THEN A SURFACE LOW DEVELOPS OVER EASTERN TEXAS IN RESPONSE TO THE STRONGER PERTURBATIONS AND ADVANCES EASTWARD ACROSS THE NORTHERN GULF ON THE STALLED FRONT. THE STRONGEST OF THESE THE GFS HAS MANIFEST AS A SHORT WAVELENGTH TROUGH MOVING ACROSS THE AREA FRIDAY NIGHT. THE EURO DID NOT SHOW SUCH A SIGNAL...BUT BOTH MODELS HAVE CALCULATED A SURFACE LOW MOVING THROUGH THE SOUTH CENTRAL PART OF MISSISSIPPI AND ALABAMA INDICATING A WARM SECTOR EPISODE LATE FRIDAY OR FRIDAY EVENING. THE GFS IS MOVING THE FEATURE 6 OR SO HOURS BEHIND THE EURO. WILL HAVE SMALL POPS OVER THE SOUTHERN PORTION OF THE AREA ON WEDNESDAY THEN DRY WEDNESDAY NIGHT AND THURSDAY MORNING. MAY SEE ISOLATED SHOWERS THURSDAY AFTERNOON OVER THE SOUTHERN PORTION OF THE AREA. SLIGHT CHANCE TO CHANCE POPS FOLLOW BY FRIDAY...THEN WILL HAVE CHANCE POPS FOR FRIDAY NIGHT AS THE SURFACE LOW MOVES ACROSS THE AREA. SIGNALS INDICATE A STRONG SYSTEM MOVING THROUGH...AND SHOULD THIS BE INDICATED IN LATER GUIDANCE...HIGHER POPS WILL LIKELY BE POSTED FOR THIS PERIOD. THEREAFTER...LONG WAVE RIDGING ADVANCES ACROSS THE PLAINS AND BUILDS INTO THE REGION ON SATURDAY AS THE SURFACE LOW EXITS TO THE EAST. HAVE KEPT SLIGHT CHANCE POPS FOR THE EASTERN PORTION OF THE AREA ON SATURDAY. && .AVIATION [23.12Z TAF ISSUANCE]...LIFR TO IFR CIGS AND REDUCED VSBY LIKELY TODAY AS PERIODS OF SHRA/TSRA MOVE EAST NORTHEAST ACROSS LOCAL TERMINALS. SOME OF THE RAINS LOCALLY HEAVY. BRIEF...STRONG VARIABLE WIND GUSTS IN AND NEAR CONVECTION. /10 && .MARINE...A WARM FRONT NEAR THE COAST TODAY WILL BE THE SOURCE FOR PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE RAINS WILL BE LOCALLY HEAVY ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER WAVES AND SEAS IN ANY OF THE STRONGER STORMS. A COLD FRONT MOVES ACROSS THE MARINE AREA MONDAY MORNING...QUICKLY WEAKENING MONDAY AFTERNOON. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA ON WEDNESDAY WITH MODERATE TO STRONG NORTHERLY FLOW AND BUILDING SEAS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 57 69 54 68 / 90 20 20 20 50 PENSACOLA 66 57 68 57 67 / 90 30 20 20 50 DESTIN 66 59 68 57 66 / 80 40 30 20 50 EVERGREEN 64 54 70 50 67 / 80 20 10 20 50 WAYNESBORO 69 51 65 49 63 / 80 20 10 10 50 CAMDEN 67 50 68 48 63 / 50 10 10 20 50 CRESTVIEW 67 58 71 54 69 / 80 30 20 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 23, 5:57 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 557 AM CST SUN FEB 23 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 557 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A WARM FRONT DRAPED ACROSS THE GULF COAST TODAY COMBINES WITH DEEPER GULF MOISTURE AND PASSING UPPER LEVEL DISTURBANCES...SUPPORTING PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE STORMS WILL BE EFFICIENT HEAVY RAINFALL PRODUCERS. LATEST OBSERVATIONS ALONG WITH FORECASTS TODAY...SUGGEST THE HEAVIER RAINS WILL BE CONFINED ALONG THE SOUTHERN HALF OF THE FORECAST AREA NEAR THE WARM FRONT. LOCALIZED FLOODING OF POORLY DRAINED AND LOWER LYING AREAS ARE LIKELY IN THOSE AREAS THAT SEE STORMS MOVE REPEATEDLY OVER THE SAME AREAS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL ALSO POSSIBLE IN ANY OF THE STRONGER STORM CLUSTERS. THE RISK OF SEVERE WEATHER IS LOW AND MAY OCCUR ON AN ISOLATED BASIS. CONSIDERING THE RAINFALL THAT OCCURS TODAY...PATCHY TO AREAS OF FOG FORMATION IS FORECAST TONIGHT. VISIBILITY LIKELY TO LOWER TO LESS THAN A MILE IN ANY OVERNIGHT DENSE FOG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONTAL PASSAGE ON WEDNESDAY BRINGS THE POTENTIAL OF FREEZING LOW TEMPERATURES THURSDAY MORNING OVER THE INTERIOR. BY THE CLOSE OF THE WEEK...A LOW PRESSURE SYSTEM SWINGING EAST ACROSS THE LOWER MISSISSIPPI RIVER DELTA MAY BRING THE POTENTIAL OF SEVERE THUNDERSTORMS LATE FRIDAY. THIS WILL BE HIGHLY DEPENDENT ON THE LOW TRACK...PLACEMENT OF THE STRONGER LOW LEVEL WINDS AND INSTABILITY AHEAD OF THIS FEATURE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-241200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 557 AM CST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT DRAPED ACROSS THE GULF COAST TODAY COMBINES WITH DEEPER GULF MOISTURE AND PASSING UPPER LEVEL DISTURBANCES...SUPPORTING PERIODS OF SHOWERS AND EMBEDDED STORMS. SOME OF THE MARINE STORMS WILL BE EFFICIENT HEAVY RAINFALL PRODUCERS. LATEST OBSERVATIONS ALONG WITH FORECASTS TODAY...SUGGEST THE HEAVIER RAINS WILL BE CONFINED OVER BAYS...SOUNDS AND NEAR SHORE WATERS IN THE NEAR TERM. FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND SMALL HAIL ALSO POSSIBLE IN ANY OF THE STRONGER STORM CLUSTERS. SOUTH OF THE WARM FRONT...STORMS LIKELY TO BRING LOCALLY HIGHER WAVES...SEAS AND WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PASSAGE OF A STRONG COLD FRONT ON WEDNESDAY BRINGS A MODERATE TO STRONG OFFSHORE FLOW AND BUILDING SEAS.
In the hours before
Special weather statement, Feb 23, 4:14 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 414 AM CST SUN FEB 23 2014 ALZ064-FLZ002-231045- COASTAL ESCAMBIA FL-LOWER BALDWIN AL- 414 AM CST SUN FEB 23 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 445 AM CST... AT 413 AM CST...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF DAUPHIN ISLAND...OR 6 MILES SOUTHEAST OF EAST END OF DAUPHIN...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... PERDIDO BEACH... ORANGE BEACH... GULF SHORES... WEST PENSACOLA... WARRINGTON... PENSACOLA... MYRTLE GROVE... GOULDING... ENSLEY... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 5 AND 12. THE PRIMARY THREATS FROM THIS STORM IS FREQUENT LIGHTNING AND POTENTIAL OF SMALL HAIL. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:28 AM CST | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Feb 23, 4:56 AM CST | Areal Flood Advisory | MOB | Baldwin | 2 hr |
| Feb 23, 12:25 PM CST | Special Marine Warning | MOB | 95 min |
Nearby
Flash Flood Watches in Alabama, 2014Flash Flood Watches in Florida, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.